Back & Neck Pain Expert Forum
Botox injections in neck-side effects?
About This Forum:

Questions in the Back & Neck Pain forum are answered by medical professionals and experts in their field. Topics covered include herniated disc, pinched nerves, sciatica, degenerative spine disease, spinal stenosis, spine trauma and fractures, and pine tumors.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Botox injections in neck-side effects?

I received Botox neck/shoulder injections in Jan for pain due to car accident. The dr. DOUBLED dosage and I am very ill-severe headaches everyday, dizziness, lightheadedness, nausea, pressure in my head. When I benf down to tie my shoe, it takes all the strength I can muster to lift my neck back upright. I get severely dizzy and lightheaded, and I have to grab on to something to get back up. The dr. said it it is the flu and Botox does'nt cause these side effects.Effects started the next day after I got the injections. I could barely lift/lower my right arm. Found on Web and these are side effects and showed it to him. He scheduled me for bloodwork & MRI of neck and spinal (tests came back normal). He scheduled me for a carotid artery andit showed 40-60% narrowing of artery. He asked if I have high BP. I said no. He asked if I have cholesterol problems. I said no. He asked if I smoke. I don't. He asked if I am diabetic. I am not. He asked if I ever had any mini-strokes or TIAs. I said no. Is it possible that he may have injected a vein or artery by mistake and that it is affecting and narrowing my carotid artery? When I asked him why he doubled the dosage without me knowing, he said that he wanted to inject more in the large muscle areas of the neck. I was in perfect health, except for neck pain from the car accident. Now I have this carotid artery problem and all these severe side effects from the Botox! It is so hard to function with all this dizziness. I can't sleep, and it is affecting me day and night. Is my body reacting violently to the double dosage of Botox? The dr. said I must be sensitive. I am in pain too (neck area). Can you assist and enlighten me if this is possible? I have to go for an MRI of the brain. I am terrified! Has anyone else gone through anything like this? Anybody experience my symptoms???
Related Discussions
412913_tn?1213498587
It is unlikely that the botox injection is the cause of your carotid stenosis.
I would suggest that you see a neurosurgeon for an opinion.
1 Comment
Blank
Avatar_n_tn
A related discussion, pain blocker  side effects was started.
Blank
Avatar_n_tn
A related discussion, Botox for neck and back pain was started.
Blank
Continue discussion Blank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
2 hrs ago by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank